Journal of Spine & NeurosurgeryISSN: 2325-9701

Research Article, J Spine Neurosurg Vol: 5 Issue: 6

Delayed Traumatic Subarachnoid Hemorrhage Related to Anticoagulant Use: A Case Report

Arai N*, Tabuse M, Nakamura A and Miyazaki H
Department of Neurosurgery, Hiratsuka City Hospital, Japan
Corresponding author : Dr. Nobuhiko Arai Department of Neurosurgery, Hiratsuka City Hospital, 1-19-1 Minamihara, Hiratsuka City, Kanagawa 254 0065, Japan
Tel: +81-80-4202-0826
Fax: +81-46-875-9982
E-mail: [email protected]
Received: June 03, 2016 Accepted: June 22, 2016 Published: June 25, 2016
Citation: Arai N, Tabuse M, Nakamura A and Miyazaki H (2016) Delayed Traumatic Subarachnoid Hemorrhage Related to Anticoagulant Use: A Case Report. J Spine Neurosurg 5:5. doi: 10.4172/2325-9701.1000239

Abstract

Delayed intracranial hemorrhage is dangerous and not so rare. To prevent such an exacerbation, head trauma patients taking anticoagulants is recommended 24-48 hour observational admission despite of normal CT. Among delayed intracranial hemorrhage, delayed traumatic subarachnoid hemorrhage (DTSAH) is rare. Here, we show 82-year-old woman presented with head injury. She was alert and no abnormality was detected in initial CT. Four days after that she came again due to vertigo. The CT showed subarachnoid hemorrhage in sylvian fissure. She had atrium fibriation and anticoagulant. We experienced an infrequent DTSAH with anticoagulant. The appearance of symptom was delayed notably 96 hours. Clinicians should be aware that DTSAH can occur much later than previous studies about delayed intracranial hemorrhage expected and check coagulation despite no drug information.

Keywords: Delayed traumatic subarachnoid hemorrhage (DTSAH); Anticoagulant; Warfarin; elderly; Traumatic brain injury

Track Your Manuscript

Share This Page